MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 STANDARD PS 215CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 STANDARD PS 215CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Model Number SSTD215PRE
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/16/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the results of the dhr (device history record) review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.During a visual test, the guidewire distal tip was shaped, the guidewire was noted to be kinked/bent at 40cm, 47cm, 74cm and 90cm from the proximal end, the guidewire ptfe (polytetrafluoroethylene) coating was noted to be peeling in multiple areas to 156cm from the proximal end, and the core wire distal end was observed through the distal tip dome.During a functional test the guidewire was successfully advanced through the flushed returned balloon catheter, no anomalies were noted.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed since the reported issue was unknown/unclear.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer indicated that continuous flush set up and maintained throughout the procedure.No damage was noted to the packaging prior to opening, the device was confirmed to be in good condition during preparation/prior to use on the patient and was prepared as per the dfu.During analysis, the guidewire was noted to be kinked/bent at 40cm, 47cm, 74cm and 90cm from the proximal end and the guidewire ptfe coating was noted to be peeling in multiple areas to 156cm from the proximal end.The peeling most likely occurred as a result of interaction with another device.The damage noted is consistent with backloading the proximal end of the guidewire into the distal end of the introducer and pulling it through the introducer.During the functional inspection the guidewire was successfully advanced through the flushed returned balloon catheter.An assignable cause of not confirmed will be assigned to the as reported 'device problem unknown/unclear'.The as analyzed 'guidewire kinked/bent' and 'guidewire ptfe coating peeling' will be assigned handling damage as the issue is due to handling of the product or portion of the product during the clinical procedure, upon removal of the product from the packaging, or preparation of the product prior to use.
 
Event or Problem Description
The guidewire subject device was returned for analysis and it was discovered that the ptfe (polytetrafluoroethylene) was noted to be peeling in multiple areas.The procedure was completed successfully.No clinical consequences were reported to the patient due to this event.

Brand Name
SYNCHRO SELECT-14 STANDARD PS 215CM
Common Device Name
GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key15443725
Report Number3012931345-2022-00176
Device Sequence Number14635111
Product Code MOF
UDI-Device Identifier07613327508512
UDI-Public07613327508512
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K202522
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model NumberSSTD215PRE
Device Catalogue NumberSSTD215PRE
Device Lot Number0000069870
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/04/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/06/2022
Initial Report FDA Received Date09/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TRANSFORM SUPER BALLOON (STRYKER)
Patient SexUnknown